MAUDE Adverse Event Report: CARL ZEISS MEDITEC AG (JENA) VISUMAX FEMTOSECOND LASER; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION

CARL ZEISS MEDITEC AG (JENA) VISUMAX FEMTOSECOND LASER; FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Model Number VISUMAX
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The most possible root cause is a user error.There was too much liquid on the eye.As a consequence, the lenticule cut on the upper part is not sharp and not clearly defined which explains the difficult dissection.There is no indication that there was a malfunction of the zeiss device that contributed to the complications during lenticule removal.With the current information, there is no indication of any malfunction of the zeiss device which could have contributed to the reported surgical outcome.
 
Event or Problem Description
It was reported by the surgeon that there was a complication with a lenticule removal, and sticky dissection.Lenticular interface was extremely sticky ; one quarter of side cut appeared to be missing.The doctor mentioned an injury: irregular astigmatism on patient cornea.

Brand Name
VISUMAX FEMTOSECOND LASER
Common Device Name
FEMTOSECOND LASER SYSTEM FOR REFRACTIVE CORRECTION
Manufacturer (Section D)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM  7745
Manufacturer (Section G)
CARL ZEISS MEDITEC AG (JENA)
carl zeiss promenade 10
jena, thueringia 7745
GM   7745
Manufacturer Contact
manjaya hegde
5300 central parkway
dublin, CA 94568
9252164697
MDR Report Key17997105
Report Number9615030-2023-00008
Device Sequence Number17603968
Product Code OTL
UDI-Device Identifier04049471095036
UDI-Public(01)04049471095036(11)210101
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P150040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVISUMAX
Device Catalogue Number000000-1345-518
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2023
Initial Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown